Shortly after switching from Methotrexate to Arava, I had a few things happen that I haven’t experienced in years. First, I developed a nasty rash on my face. From my early teen years until I went gluten free eight years ago, a rash appeared on my face every fall and stayed until spring. Nothing seemed to help. Once I went gluten free, I never experienced the facial rash again, until a few months ago. Fortunately the rash has once again disappeared. (Perhaps there is gluten in the Arava which would also explain the pain I have had in my feet and the swelling in my wrist. Hmmm….something to check into.)
The other thing from my past that returned was a wart. My body has always had an attraction to warts for some reason. Sounds lovely doesn’t it? Deformities, nodules, rashes, and warts – quite attractive. A friend suggested that maybe the Arava weakened my immune system and allowed these things from the past to return. Anyhow, I contacted my naturopath and she suggested putting castor oil on my wart each night and wrapping a banage around it. It is almost completely gone! I love when home remedies work.
Arava has also brought a lot of hair shedding which I am not happy about at all. I did look back through my blog and found that when I started back on methotrexate I had a lot of hair shedding too and it eventually slowed down. I am hoping the same thing happens with Arava.
One more weird thing that has happened since switching meds is that the rash from Enbrel has returned at the injection site. Not only that, I keep getting bruises around the injection site. I know, I am sounding more and more attractive all the time. Deformities, nodules, warts, rashes, and bruises! Oh my! That’s fine, my beautiful smile makes up for it, right?